MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr became stuck on the wire.A 2.00mm rotapro and rotawire were selected for use in an atherectomy procedure in severely calcified lesion.The rotapro was prepped and platformed at 180,000 rpm outside the patient, then advanced over the wire.During insertion, the burr became stuck on the wire inside the patient.The rotapro and the rotawire were removed together as one unit from the patient.The procedure was completed with another of same device.There were no patient complications reported.
 
Event or Problem Description
It was reported that the burr became stuck on the wire.A 2.00mm rotapro and rotawire were selected for use in an atherectomy procedure in severely calcified lesion.The rotapro was prepped and platformed at 180,000rpm outside the patient, then advanced over the wire.During insertion, the burr became stuck on the wire inside the patient.The rotapro and the rotawire were removed together as one unit from the patient.The procedure was completed with another of same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of the rotapro atherectomy system with the rotawire.The burr catheter was received attached to the advancer unit with the rotawire inside the rotapro device.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection presented no damage or irregularities to the rotapro device.The rotawire was received inside the rotapro device, so the wire was attempted to be removed.The rotawire was able to be moved distally out of the burr catheter with no resistance or issues.Hence, the wire was not stuck on the wire.Product analysis did not confirm the reported event, as the rotawire was able to be removed from the rotapro device with no resistance or issues.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11752657
Report Number2134265-2021-05457
Device Sequence Number11561372
Product Code MCX
UDI-Device Identifier08714729893387
UDI-Public08714729893387
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0026758933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1